Maine, 2015Winter Storm in Maine, January 30 to 31, 2015
January 30 to 31, 2015 · NWS CAR · 12 events in 12 counties and zones
Low pressure intensified across the Gulf of Maine during the 30th then slowly moved to the maritimes during the 31st. Snow expanded across the region through the morning of the 30th.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure intensified across the Gulf of Maine during the 30th then slowly moved to the maritimes during the 31st. Snow expanded across the region through the morning of the 30th. Warning criteria snow accumulations occurred through the morning hours of the 31st. Snow then ended...from west to east...through the afternoon and evening of the 31st. Storm total snow accumulations across east-central and Downeast portions of the region generally ranged from 10 to 18 inches...though localized totals up 24 inches occurred across the southeast corner of Washington county. Storm total snow accumulations across northern Maine generally ranged from 6 to 10 inches. Occasional wind gusts of 30 to 40 mph occurred across the region during the event producing blowing and drifting snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jan 30, 6:18 AM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Jan 30, 6:18 AM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
618 AM EST FRI JAN 30 2015
.SYNOPSIS...
LOW PRESSURE IN QUEBEC AND NEW YORK STATE WILL RE-DEVELOP IN THE
GULF OF MAINE TODAY. THE LOW WILL MOVE TO NEAR THE SOUTHER TIP OF
NOVA SCOTIA EARLY SATURDAY MORNING AND SLOWLY MOVE ACROSS THE
MARITIMES THIS WEEKEND. HIGH PRESSURE WILL BUILD SLOWLY TOWARD
NORTHERN NEW ENGLAND SUNDAY INTO MONDAY. LOW PRESSURE WILL PASS
SOUTH OF THE REGION MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
618 AM UPDATE...THE BEST PRESSURE FALLS OVER THE PAST SEVERAL
HOURS HAVE BEEN IN THE VCNTY OF CAPE COD. LOW PRES IS JUST WEST OF
THE ST LAWRENCE RIVER WITH A TROUGH EXTENDING SOUTH INTO NY STATE.
THE ENERGY WILL TRANSFER TO THE AREA OF GREATEST PRESSURE FALLS
ALONG THE SOUTHEAST NEW ENGLAND COAST LATER THIS MORNING. AREAS OF
LIGHT SNOW ARE SPREADING EAST THIS MORNING WITH LIGHT SNOW BEING
REPORTED AS FAR NORTH AND EAST AS CARIBOU AS OF 6 AM. THE SNOW IS
EXPECTED TO BE LIGHT THIS MORNING...BUT WILL PICK UP IN INTENSITY
THIS AFTERNOON AS THE COASTAL LOW TAKES SHAPE AND AN INVERTED SFC
TROUGH STRETCHES BACK ACROSS THE WESTERN HALF OF THE CWA. ONLY
SOME MINOR TWEAKS TO THE ONGOING FORECAST BASED ON THE LATEST
OBSERVATIONS AND RADAR TRENDS.
PREVIOUS DISCUSSION...
LOW PRESSURE EXTENDS FROM CENTRAL QUEBEC SOUTH INTO NY STATE EARLY
THIS MORNING. THE LOW WILL MOVE EAST AND WEAKEN AS THE ENERGY
GETS TRANSFERED TO THE SOUTHERN NEW ENGLAND COAST BY AROUND MIDDAY
AS DIFFLUENT FLOW ALOFT DEVELOPS AHEAD OF THE MID AND UPPER LEVEL
LOW THAT WILL BE MOVING ACROSS THE EASTERN GREAT LAKES TODAY. AS
THE OCEAN LOW DEEPENS THIS AFTERNOON AN INVERTED SFC TROUGH WILL
EXTEND FROM THE CENTRAL GULF OF MAINE INTO CENTRAL PORTIONS OF THE
CWA. THE LOW WILL CONTINUE TO DEEPEN TONIGHT AT IT LIFTS UP TO THE
SOUTHERN TIP OF NOVA SCOTIA BY 12Z SAT.
LIGHT SNOW ASSOCIATED WITH THE INCOMING LOW WILL SPREAD FROM WEST TO
EAST ACROSS THE CWA THIS MORNING. AS THE OCEAN LOW DEVELOPS AN
INVERTED SFC TROUGH WILL PROVIDE THE FOCUS FOR GOOD LOW LEVEL
CONVERGENCE AND LIKELY SOME AREAS OF HEAVIER SNOW FROM SOUTHERN
PENOBSCOT COUNTY NORTH THROUGH PISCATAQUIS COUNTY. SEVERAL INCHES
OF SNOW WILL LIKELY ACCUMULATE IN THESE AREAS THIS AFTERNOON.
AMOUNTS WILL BE LESS TO THE EAST TOWARD THE NEW BRUNSWICK BORDER.
AS THE LOW WRAPS UP TONIGHT AND BECOMES MORE SYMMETRICAL THE
FOCUS WILL QUICKLY SHIFT FROM AN INVERTED SURFACE TROUGH TO A
DEFORMATION ZONE THAT WILL SHIFT THE AXIS OF HEAVIER SNOWFALL
TOWARD THE NEW BRUNSWICK BORDER. MESO SCALE BANDS ARE EXPECTED TO
DEVELOP THAT MAY PRODUCE SOME LOCALLY VERY HEFTY SNOWFALL RATES.
AS THE LOW DEEPENS AND THE PRESSURE GRADIENT TIGHTENS AREAS OF
BLOWING AND DRIFTING SNOW WILL DEVELOP LATE TONIGHT.
THE MAIN UPDATE TO THESE FORECAST PERIODS WAS TO INTRODUCE AREAS
OF HEAVY SNOW THIS AFTERNOON INTO TONIGHT. THE QPF AND 6 HOUR
SNOWFALL GRIDS WERE ALSO BUMPED UP A BIT ACROSS CENTRAL AND
EASTERN PARTS OF THE CWA.
&&
.SHORT TERM /SATURDAY/...
SNOWY FOR THE FIRST HALF OF THE WEEKEND...THEN TURNING COLDER.
SURFACE LOW PRESSURE WILL BE CENTERED OVER NOVA SCOTIA SATURDAY
MORNING WHILE THE UPPER TROUGH WILL BECOME NEGATIVELY TILTED WHILE
FORMING A CLOSED LOW. EXPECT A BAND OF MODERATE TO HEAVY SNOW WILL
BE ONGOING ACROSS EASTERN MAINE AS MOISTURE WRAPPING AROUND THE
SURFACE SYSTEM COMBINES WITH STRONG FORCING ALOFT. SNOWFALL RATES
OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE, ESPECIALLY DURING THE
MORNING HOURS. THE LOW WILL GRADUALLY SHIFT EASTWARD THROUGH THE
DAY, ALLOWING THE BEST MOISTURE CONVERGENCE AND DYNAMICS TO EXIT
INTO NEW BRUNSWICK BY SATURDAY EVENING. AS SUCH, THE SNOW WILL
GRADUALLY LESSEN IN INTENSITY AS IT ENDS FROM WEST TO EAST
SATURDAY LATE SATURDAY AFTERNOON AND EVENING. OVERALL, EXPECT
SNOWFALL AMOUNTS TO BE IN THE 10 TO 18 INCH RANGE, WITH HIGHER
AMOUNTS POSSIBLE WHEREVER THE DEFORMATION BAND SETS UP.
THE OTHER CONCERN WITH THIS SYSTEM WILL BE SIGNIFICANT BLOWING AND
DRIFTING SNOW. WINDS WILL INCREASE DRAMATICALLY SATURDAY AS THE
PRESSURE GRADIENT TIGHTENS IN RESPONSE TO THE DEEPENING LOW AND THE
APPROACH OF HIGH PRESSURE TO OUR NORTHWEST. GUSTS TO 35 MPH WILL BE
POSSIBLE, AND WITH PLENTY OF NEW LIGHT AND FLUFFY SNOW TO BECOME
LOFTED, TRAVEL WILL LIKELY BECOME VERY DIFFICULT DUE TO SNOW-DRIFT-
COVERED ROADS AND PERIODS OF NEAR ZERO VISIBILITY. ALTHOUGH THE
WINDS WILL LESSEN SOMEWHAT SATURDAY NIGHT, THERE WILL STILL BE
ENOUGH FLOW TO KEEP THE THREAT OF BLOWING AND DRIFTING SNOW,
ESPECIALLY IN OPEN AREAS.
THE AFOREMENTIONED HIGH WILL BRING A MUCH COLDER AIRMASS TO THE
REGION. SATURDAY'S HIGHS WILL LIKELY BE EARLY IN THE DAY, ESPECIALLY
ACROSS NORTHERN MAINE WHERE TEMPERATURES WILL FALL THROUGH THE
SINGLE DIGITS DURING THE AFTERNOON. JUST ABOUT EVERYBODY WILL DROP
BELOW ZERO SATURDAY NIGHT, WITH THE EXCEPTION BEING COASTAL AREAS
WHICH WILL BARELY STAY ON THE POSITIVE SIDE. THINGS WON'T IMPROVE
MUCH ON SUNDAY IN SPITE OF PLENTY OF SUNSHINE. HIGHS WILL TOP OUT
AROUND ZERO OVER OUR NORTHERN LOCATIONS, WHILE CENTRAL AND SOUTHERN
MAINE WILL SEE HIGHS OF 5 TO 15 DEGREES. HOWEVER, WINDS WILL REMAIN
A BIT ON THE BREEZY SIDE BOTH SATURDAY NIGHT AND SUNDAY, WHICH MEANS
WIND CHILLS WILL DEFINITELY BE A FACTOR. ADDITIONAL HEADLINES FOR
WIND CHILL ADVISORIES WILL LIKELY BE NEEDED FOR THE LATTER HALF OF
THE WEEKEND. THIS WIND ALSO MEANS SOME BLOWING SNOW COULD CONTINUE
INTO SUNDAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
WE'LL SEE A BITTERLY COLD START TO THE WORK WEEK AS ARCTIC HIGH
PRESSURE BUILDS ACROSS THE REGION. MANY AREAS WILL NOT WARM ABOVE
ZERO ON MONDAY; EVEN THOSE PLACES THAT DO (MAINLY DOWNEAST) WILL
NOT BREAK INTO DOUBLE DIGITS. THE LONGER-RANGE MODELS CONTINUE TO
INDICATE THAT THIS HIGH PRESSURE WILL KEEP A STRONG LOW PRESSURE
SYSTEM SHUNTED WELL TO OUR SOUTH MONDAY AND MONDAY NIGHT, WITH
PERHAPS JUST A BIT OF SNOW BRUSHING THE COAST. MONDAY NIGHT'S LOWS
WILL BE VERY COLD, RANGING FROM -10F ALONG THE COAST TO -25F IN
THE SAINT JOHN VALLEY. THIS COLD KEEPS HOLD THROUGH TUESDAY NIGHT
AS HIGH PRESSURE STRENGTHENS ITS HOLD OVER THE EASTERN UNITED
STATES. MODELS THEN BEGIN TO DIVERGE IN THEIR HANDLING OF THE NEXT
SYSTEM. A SHARPENING UPPER TROUGH WILL CROSS SOUTHERN CANADA WHILE
SURFACE LOW PRESSURE DEVELOPS SOMEWHERE OVER THE MID-ATLANTIC OR
SOUTHEAST UNITED STATES. THE MODELS DIFFER SIGNIFICANTLY WITH THE
AMOUNT OF PHASING BETWEEN THESE TWO SYSTEMS, AS WELL AS THE TIMING
OF A COLD FRONT AND THE TRACK OF THE SURFACE LOW.THE 30/00Z GFS IS
MUCH FASTER WITH THE LOW AND BRINGS THE POTENTIAL FOR MORE
SIGNIFICANT SNOWFALL TO DOWNEAST MAINE, WHILE THE 30/00Z ECMWF IS
MUCH SLOWER WITH THE LOW'S DEVELOPMENT. THIS MEANS THAT THE COLD
FRONT WILL HAVE TIME TO MOVE OUT OF CANADA AND OFF THE MAINE
COAST, WHICH WOULD KEEP THE LOW PUSHED WELL OUT TO SEA. THIS STORM
WILL NEED TO WATCHED CLOSELY UNTIL THE MODELS CAN COME TO BETTER
AGREEMENT.
&&
.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: CONDITIONS HAVE LOWERED TO MVFR EARLY THIS MORNING FROM
KHUL SOUTH AND WILL LOWER TO MVFR ACROSS THE REMAINDER OF NORTHERN
MAINE THIS MORNING. AS THE SNOW PICKS UP IN INTENSITY THIS
AFTERNOON THROUGH TONIGHT EXPECT IFR AND AREAS OF VLIFR.
SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW EXPECTED BY SAT
MORNING.
SHORT TERM: IFR CONDITIONS WILL PREVAIL THROUGH SATURDAY, WITH
LIFR POSSIBLE AT TIMES IN HEAVY SNOW. CONDITIONS WILL IMPROVE
SOMEWHAT SATURDAY NIGHT AND SUNDAY AS HIGH PRESSURE BUILDS IN,
ENDING THE SNOW AND CLEARING SKIES. VFR SHOULD PREVAIL, BUT GUSTY
NORTH WINDS WILL KEEP THE THREAT OF BLOWING SNOW AND OCCASIONAL
IFR VISIBILITY THROUGH THE WEEKEND. WINDS WILL SUBSIDE ON MONDAY
AND TUESDAY, SO VFR IS EXPECTED. THERE IS THE POTENTIAL FOR SOME
SNOW IN BHB AND PERHAPS KBGR AND KHUL LATER MONDAY INTO MONDAY
NIGHT, WHICH WOULD MEAN THE CHANCE FOR MVFR/IFR CONDITIONS.
&&
.MARINE...
NEAR TERM: A GALE WARNING IS IN EFFECT STARTING AT 06Z TONIGHT.
SHORT TERM: THE GALE WATCH HAS BEEN UPGRADED TO A GALE WARNING
AND IS IN EFFECT FOR SATURDAY THROUGH EARLY SUNDAY MORNING. WINDS
WILL INCREASE OUT OF THE NORTH TO NORTHWEST SATURDAY MORNING AS
STRENGTHENING LOW PRESSURE CROSSES THE GULF OF MAINE. GUSTS UP TO
45 KT ARE LIKELY, WITH PERHAPS A FEW OCCASIONAL GUSTS UP TO 50 KT.
WINDS WILL ABATE SOMEWHAT ON SUNDAY, SO THE GALE WARNING MAY BE
ABLE TO EXPIRE THEN. HOWEVER, WINDS OF 20 TO 30 KT WILL STILL BE
POSSIBLE THROUGH THE END OF THE WEEKEND, SO A SMALL CRAFT ADVISORY
WILL LIKELY BE NEEDED FOR SUNDAY AND SUNDAY NIGHT.
&&
.CLIMATE...SO FAR THIS MONTH A TOTAL OF 31.2" OF SNOW HAS BEEN
OBSERVED AT BANGOR...WHICH MAKES IT THE 10TH SNOWIEST JANUARY ON
RECORD. THERE IS A HIGH LIKELIHOOD THAT THE STORM AFFECTING THE
AREA TODAY INTO SATURDAY WILL MOVE THE MONTHLY TOTAL OVER 40
INCHES AND INTO 3RD PLACE. THERE IS A CHANCE OF BREAKING THE ALL-
TIME RECORD OF 48.4" IF 17.3" OF SNOW FALL DURING THE STORM.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING UNTIL 10 PM EST SATURDAY FOR MEZ002-005-
006-011-017-030-032.
WINTER STORM WARNING UNTIL 4 PM EST SATURDAY FOR MEZ001-003-
004-010-015-016-029-031.
MARINE...GALE WARNING FROM 1 AM SATURDAY TO 4 AM EST SUNDAY FOR
ANZ050>052.
&&
NEAR TERM...CB
SHORT TERM...HASTINGS
LONG TERM...HASTINGS
AVIATION...CB/HASTINGS
MARINE...CB/HASTINGS
CLIMATE...CBHazardous weather outlook, Jan 30, 6:27 AM EST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
627 AM EST FRI JAN 30 2015
MEZ001-003-004-010-015-016-029-031-311130-
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
CENTRAL PISCATAQUIS-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
COASTAL HANCOCK-SOUTHERN PISCATAQUIS-
627 AM EST FRI JAN 30 2015
...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ002-005-006-011-017-030-032-311130-
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PENOBSCOT-CENTRAL WASHINGTON-COASTAL WASHINGTON-
NORTHERN WASHINGTON-
627 AM EST FRI JAN 30 2015
...WINTER STORM WARNING IN EFFECT UNTIL 10 PM EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTHERN
MAINE AND SOUTHEAST MAINE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ050>052-311130-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
627 AM EST FRI JAN 30 2015
...GALE WARNING IN EFFECT FROM 1 AM SATURDAY TO 4 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CB
Winter Storm, Northeast Aroostook
- When
- January 30, 8:00 AM EST to January 31, 7:30 PM EST
- Where
- Northeast Aroostook forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.659, -68.599 (the zone’s center; the record gives no point)
Storm total snow accumulations generally ranged from 7 to 10 inches...with localized totals up to 12 inches.
Winter Storm, Northern Penobscot
- When
- January 30, 8:00 AM EST to January 31, 7:30 PM EST
- Where
- Northern Penobscot forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 6 to 10 inches.
Winter Storm, Southeast Aroostook
- When
- January 30, 8:00 AM EST to January 31, 7:30 PM EST
- Where
- Southeast Aroostook forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.659, -68.599 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 7 to 10 inches.
Winter Storm, Central Penobscot
- When
- January 30, 8:00 AM EST to January 31, 7:30 PM EST
- Where
- Central Penobscot forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 8 to 12 inches.
Winter Storm, Interior Hancock
- When
- January 30, 8:00 AM EST to January 31, 7:30 PM EST
- Where
- Interior Hancock forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 10 to 15 inches.
Winter Storm, Central Washington
- When
- January 30, 8:00 AM EST to January 31, 7:30 PM EST
- Where
- Central Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 10 to 18 inches.
Winter Storm, Coastal Hancock
- When
- January 30, 8:00 AM EST to January 31, 7:30 PM EST
- Where
- Coastal Hancock forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 10 to 18 inches.
Winter Storm, Coastal Washington
- When
- January 30, 8:00 AM EST to January 31, 7:30 PM EST
- Where
- Coastal Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Storm total snow accumulations generally ranged from 15 to 20 inches...with localized totals up to 25 inches.
Winter Storm, Northern Washington
- When
- January 30, 8:00 AM EST to January 31, 7:30 PM EST
- Where
- Northern Washington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 8 to 12 inches.
Winter Storm, Central Piscataquis
- When
- January 30, 8:00 AM EST to January 31, 3:00 PM EST
- Where
- Central Piscataquis forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.837, -69.284 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 5 to 8 inches.
Winter Storm, Southern Penobscot
- When
- January 30, 8:00 AM EST to January 31, 3:00 PM EST
- Where
- Southern Penobscot forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 8 to 12 inches.
Winter Storm, Southern Piscataquis
- When
- January 30, 8:00 AM EST to January 31, 3:00 PM EST
- Where
- Southern Piscataquis forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.837, -69.284 (the zone’s center; the record gives no point)
Storm total snow accumulations ranged from 6 to 10 inches.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Nevada, January 30, 20159 injured · $150,000 · 1 event
- Winter Weather in Vermont, January 30, 2015$145,000 · 16 events
- Strong Wind in New York, January 30 to 31, 2015$50,000 · 5 events
- Flooding in California, January 30, 2015$25,000 · 2 events
- Cold in New York, January 30 to 31, 201521 events
- Strong Wind in New Jersey, January 30 to 31, 2015$20,000 · 6 events
- Heavy Snow and Heavy Rain in New Mexico, January 30 to 31, 201515 events
- Heavy Snow in Maine, January 30 to 31, 201515 events
- Cold in Vermont, January 30 to 31, 20153 events
- Strong Wind in Maryland, January 30, 2015$5,000 · 3 events
- Heavy Snow in New Hampshire, January 30 to 31, 20152 events
- Cold in Massachusetts, January 30 to 31, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 556201, 556202, 556203, 556205, 556207, 556208, 556210, 556213, 556214, 556215, 556216, 556217.